MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-LUMBOPERITONEAL RESERVOIR, 20 MM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-LUMBOPERITONEAL RESERVOIR, 20 MM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44513
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the physician was going to do an abdominal cavity shunt operation; however, the reservoir was found to be plugged during the pre-operation test.
 
Additional Manufacturer Narrative
The returned reservoir was patent, and met the requirements for leak testing.Therefore, the conditions of the complaint could not be duplicated by laboratory personnel.The instructions for use that accompanied the device indicate that to perform the patency check: place the inlet connector of the reservoir into sterile isotonic fluid (e.G., physiological saline); depress the reservoir dome; place a finger over the opening of the outlet connector; release the depressed dome.If fluid enters the reservoir, the one-way miter valve and inlet connector are patent; remove the finger from the outlet connector opening and repeat the above steps until the reservoir is full; when the reservoir is full, depress the reservoir dome.If fluid flows freely out of the outlet connector, the reservoir is patent.All reservoirs are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-LUMBOPERITONEAL RESERVOIR, 20 MM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7554949
Report Number2021898-2018-00273
Device Sequence Number11092227
Product Code JXG
UDI-Device Identifier00673978228471
UDI-Public00673978228471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K831396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number44513
Device Catalogue Number44513
Device Lot NumberD57109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1